SciELO - Scientific Electronic Library Online

 
vol.39 número5Beber e dirigir: características de condutores com bafômetro positivoPrazosina de liberação lenta para pacientes com transtorno do estresse pós-traumático resistentes aos ISRS índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Journal

Artigo

Indicadores

Links relacionados

Compartilhar


Archives of Clinical Psychiatry (São Paulo)

versão impressa ISSN 0101-6083

Resumo

LIMA, Paula Loures Valle et al. Hypovitaminosis D in institutionalized elders treated with anticonvulsants, a common association. Rev. psiquiatr. clín. [online]. 2012, vol.39, n.5, pp.172-175. ISSN 0101-6083.  https://doi.org/10.1590/S0101-60832012000500005.

BACKGROUND: Elderly people have a high prevalence of hypovitaminosis D, especially when they are exposed to anticonvulsants. OBJECTIVE: The present study evaluated the influence of chronic use of anticonvulsants on serum levels of vitamin D in institutionalized elders aged above 65 years. METHODS: Eighteen elderly subjects treated with anticonvulsants were studied for at least 12 months and compared to 16 untreated elders. RESULTS: Vitamin D deficiency was observed in both groups, but the group treated with anticonvulsants showed a more remarkable deficiency. Although there was no statistically significant difference in serum parathyroid hormone levels, elderly patients in treatment had a higher value (53.44 ± 28.92 pg/ml) compared to untreated elders (38.5 ± 10.8 pg/ml: p = 0.42). Statistically significant difference was observed between serum 25-hydroxyvitamin D in treated female patients (9.22 ± 3.80 ng/ml) compared to untreated female patients (18.78 ± 7.62 ng/ml: p = 0.03). DISCUSSION: The observed deficiency in both groups suggests that elderly subjects have lower serum 25-hydroxyvitamin D. Compared to untreated elderly women, elderly women treated with anticonvulsants showed a significantly lower serum level of vitamin D.

Palavras-chave : Vitamin D; anticonvulsants; elderly; epilepsy.

        · resumo em Português     · texto em Português     · Português ( pdf )

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons